MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40015
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the stent(subject device) got jammed and deployed inside the microcatheter at para ophthalmic internal carotid artery(ica) location.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated due to the automated (manufacturing execution system) mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the lot number was confirmed with the packaging label.During visual inspection the stent was found to be deployed inside the returned microcatheter.The stent was found to be deformed at the distal end with frayed braid edges.The stent delivery wire (sdw) was not returned for analysis.During the functional inspection the returned microcatheter was flushed.A patency mandrel was advanced through the microcatheter hub and the deployed stent was removed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information provided by the customer indicated there were no anomalies noted to the device after removal from the packaging or prior to preparation.There was no damage noted to the packaging prior to preparation of the device.The device was confirmed to be in good condition prior to use.The physician does not allege any malfunction or nonconformance against the device.The anatomical location where the issue occurred was the para opthalmic ica.The anatomy was not tortuous.The physician is unsure what was the reason for the issue.The stent was not removed from the patient¿s body, it was inside the microcatheter.The guide catheter rhv was adequately opened to allow insertion/ advancement of the stent delivery system.There was resistance in the microcatheter almost immediately.No excessive force was applied at any point while advancing the stent/flow diverter within the microcatheter.The size/ type of guide catheter used to advance the stent delivery system was a stryker catheter.Product analysis found the stent had been deployed inside the returned inside the microcatheter.On removal the stent was deformed at the distal end with the braid edges frayed.An assignable cause of procedural factors will be assigned to the reported and analyzed event of the stent deployed prematurely during use.An assignable cause of procedural factors will be assigned to the reported event of the stent difficult/unable to advance or pullback through catheter, and as analysed event of the stent deformed as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SURPASS EVOLVE 4.0MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15531571
Report Number3008881809-2022-00480
Device Sequence Number5438901
Product Code OUT
UDI-Device Identifier07613327375190
UDI-Public07613327375190
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Model NumberFDS40015
Device Catalogue NumberFDS40015
Device Lot Number23155729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENCHMARK CATHETER(NON-STRYKER); CAT 5 CATHETER(STRYKER); XT-27 MICROCATHETER(STRYKER)
Patient Age46 YR
Patient SexFemale